Lopinavir/Ritonavir COVID-19 Treatment Linked to Bradycardia

FRIDAY, July 17, 2020 -- Lopinavir/ritonavir (LPV/RTV) treatment of COVID-19 is associated with an increased risk for bradycardia, according to a study published online July 9 in Circulation: Arrhythmia and Electrophysiology. Christophe Beyls,...
Source: Drugs.com - Pharma News - Category: Pharmaceuticals Source Type: news

Related Links:

Hydroxychloroquine (HQ) has been used for the treatment of novel coronavirus disease (COVID-19) even though there is no clear evidence for its effectiveness yet. In contrary, HQ has major side effects like QTc prolongation and subsequent development of ventricular arrhythmias. Such side effects may possess additional risks on end-stage renal disease (ESRD) patients who have higher cardiovascular risks than general population. We herein present 2 cases of sudden cardiac death in 2 ESRD patients with COVID-19 for whom a treatment regimen including HQ was preferred. Both patients were clinically stable at the time of arrest. ...
Source: Blood Purification - Category: Hematology Source Type: research
No abstract available
Source: Journal of Cardiovascular Medicine - Category: Cardiology Tags: Research letters Source Type: research
Many fields of medicine are undergoing a transformation due to the COVID-19 pandemic, as patients are kept away from clinics as much as possible. Patients are now regularly visited by their doctors over video calls, are asked to perform certain proce...
Source: Medgadget - Category: Medical Devices Authors: Tags: Cardiology Exclusive Medicine Military Medicine Pediatrics Source Type: blogs
AbstractCoronavirus disease of 2019 (COVID-19) is a cause of significant morbidity and mortality worldwide. Although COVID-19 clinical manifestations are mainly respiratory, major cardiac complications are being reported. The mechanism of cardiac injury and arrhythmias is unclear. Also, drugs currently used to treat the COVID-19 may prolong the QT interval and may have a proarrhythmic propensity. The study aims to investigate the effects of COVID-19 infection with asymptomatic and mild symptoms on trans-myocardial repolarization parameters in children without treatment. A total of 105 COVID-19 patients were compared with 4...
Source: Pediatric Cardiology - Category: Cardiology Source Type: research
We present 4 patients along with their emergency department course, so providers will have a better understanding of the identification and workup of these patients. Currently, it is unclear when this inflammatory syndrome develops in respect to a COVID-19 infection. The clinical features of this syndrome seem to overlap between Kawasaki disease, toxic shock syndrome, and myocarditis. All patients presenting to our emergency department had fever, variable rash, abdominal pain, vomiting, and/or diarrhea. Patients remained persistently tachycardic and febrile despite being given proper doses of antipyretics. Severity of pres...
Source: Pediatric Emergency Care - Category: Emergency Medicine Tags: Special Features Source Type: research
Abstract The 2019 novel coronavirus (severe acute respiratory syndrome-coronavirus: SARS-CoV-2) has currently caused a global outbreak of infection. In general, children with the coronavirus disease-2019 have been reported to show milder respiratory symptoms as a respiratory infection than adult patients. Here, we describe SARS-CoV-2 infection in an infant who presented with a severe episode of apparent life-threatening event (ALTE). An 8-month-old otherwise healthy infant who was transported to our hospital because of a sudden cardiopulmonary arrest. Approximately one hour before this episode, she was almost fine...
Source: Japanese Journal of Infectious Diseases - Category: Infectious Diseases Authors: Tags: Jpn J Infect Dis Source Type: research
We report here the complete clinical course of a renal transplant recipient with critical COVID-19 pneumonia. In the early phase of SARS-Cov-2 infection, the patient exhibited extensive lung lesions and significant acute kidney and heart injuries, which required treatment in the ICU. After correcting the arrhythmia and heart failure, the patient recovered quickly from the acute kidney injury with a treatment of intensive diuresis and strict control of fluid intake. Without cessation of oral immunosuppressive agents, the patient presented a delayed and low antibody response against SARS-Cov-2 and reappeared positive for the...
Source: Cardiorenal Medicine - Category: Urology & Nephrology Source Type: research
Authors: Wong A, Keith C, Gregory H, Liew D Abstract COVID-19 brings with it unprecedented challenges in clinical management. An important component of care is the provision of safe and effective symptom control. Given the emerging literature reporting on the risk of QT prolongation and arrhythmias associated with COVID-19 disease and experimental therapies, we highlight some considerations for the prescribing of palliative care medications in this context. Based on the experience gained from palliative care referrals at our institution prior to and during the COVID-19 pandemic, and in collaboration with our clinic...
Source: Journal of Pain and Palliative Care Pharmacotherapy - Category: Palliative Care Tags: J Pain Palliat Care Pharmacother Source Type: research
Abstract The novel severe acute respiratory syndrome coronavirus-2 (SARS-CoV-2) causes coronavirus disease 2019 (COVID-19) and an ongoing severe pandemic. Curative drugs specific for COVID-19 are currently lacking. Chloroquine phosphate and its derivative hydroxychloroquine, which have been used in the treatment and prevention of malaria and autoimmune diseases for decades, were found to inhibit SARS-CoV-2 infection with high potency in vitro and have shown clinical and virologic benefits in COVID-19 patients. Therefore, chloroquine phosphate was first used in the treatment of COVID-19 in China. Later, under a lim...
Source: Acta Pharmacologica Sinica - Category: Drugs & Pharmacology Authors: Tags: Acta Pharmacol Sin Source Type: research
Abstract Combination therapy using chloroquine (CQ) and azithromycin (AZM) has drawn great attention due to its potential anti-viral activity against SARS-CoV-2. However, clinical trials have revealed that the co-administration of CQ and AZM resulted in severe side effects, including cardiac arrhythmia, in patients with COVID-19. To elucidate the cardiotoxicity induced by CQ and AZM, we examined the effects of these drugs based on the electrophysiological properties of human embryonic stem cell-derived cardiomyocytes (hESC-CMs) using multi-electrode arrays. CQ treatment significantly increased the field potential ...
Source: BMB Reports - Category: Biochemistry Authors: Tags: BMB Rep Source Type: research
More News: Arrhythmia | COVID-19 | Kaletra | Norvir | Pharmaceuticals | Study